Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 7, NWS Lubbock, TX

April 24, 2025Crosby County, Garza County, Texas

NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 8:07 PM CDT for Crosby County, Garza County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2025, 8:07 PM CDT (01:07 UTC)
Expired
Apr 24, 2025, 8:45 PM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
4.0 in

Counties Crosby County, TX, Garza County, TX

The radar

The Lubbock radar (KLBB), 57 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:15 PM CDTTORNADO10 W White River Lake, TXPotentially as wide as 1/4 mile at greatest intensity.
Apr 24, 8:50 PM CDTTORNADO11 Ssw White River Lake, TXBrief touchdown occurred.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2403 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

136 
WFUS54 KLUB 250107
TORLUB
TXC107-169-250145-
/O.NEW.KLUB.TO.W.0007.250425T0107Z-250425T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
807 PM CDT Thu Apr 24 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Northeastern Garza County in northwestern Texas...
  South central Crosby County in northwestern Texas...

* Until 845 PM CDT.

* At 806 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles east of Caprock, or 11 miles west of White
  River Lake, moving southeast at 15 mph.

  HAZARD...Tornado and softball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Garza and south central Crosby Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3348 10138 3354 10124 3336 10104 3324 10132
TIME...MOT...LOC 0106Z 331DEG 11KT 3345 10129 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...4.00 IN

$$

AP
2 follow-up statements
289 
WWUS54 KLUB 250116
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
816 PM CDT Thu Apr 24 2025

TXC107-169-250145-
/O.CON.KLUB.TO.W.0007.000000T0000Z-250425T0145Z/
Garza TX-Crosby TX-
816 PM CDT Thu Apr 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN GARZA AND SOUTH CENTRAL CROSBY COUNTIES...

At 816 PM CDT, a confirmed tornado was located 7 miles west of
Kalgary, or 11 miles west of White River Lake, moving southeast at 20
mph.

HAZARD...Damaging tornado and softball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kalgary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3345 10135 3350 10123 3336 10104 3324 10132
TIME...MOT...LOC 0116Z 330DEG 19KT 3342 10127 

TORNADO...OBSERVED
MAX HAIL SIZE...4.00 IN

$$

AP
106 
WWUS54 KLUB 250126
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
826 PM CDT Thu Apr 24 2025

TXC107-169-250145-
/O.CON.KLUB.TO.W.0007.000000T0000Z-250425T0145Z/
Garza TX-Crosby TX-
826 PM CDT Thu Apr 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN GARZA AND SOUTH CENTRAL CROSBY COUNTIES...

At 826 PM CDT, a confirmed tornado was located 5 miles southwest of
Kalgary, or 11 miles southwest of White River Lake, moving southeast
at 20 mph.

HAZARD...Damaging tornado and softball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kalgary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3342 10133 3344 10117 3336 10104 3324 10132
TIME...MOT...LOC 0126Z 330DEG 19KT 3337 10124 

TORNADO...OBSERVED
MAX HAIL SIZE...4.00 IN

$$

AP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:11 PM CDT, 1 hour 56 minutes earlier. Its key messages:

  • Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
  • Friday night and Saturday morning hold potential for heavy rain and some flooding.
  • Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 6:11 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
611 PM CDT Thu Apr 24 2025

...New AVIATION...

.KEY MESSAGES...

 - Scattered severe thunderstorms are expected across much of the
   forecast area with large hail, strong wind gusts, and a tornado
   possible.

 - Friday night and Saturday morning hold potential for heavy rain
   and some flooding.

 - Daily chances for storms, some severe, continue through
   Wednesday.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CDT Thu Apr 24 2025

Threat of severe weather later this afternoon and evening is still
on par. Current satellite imagery shows an outflow boundary
moving southward through the far southern Texas Panhandle with CU
developing along and behind the boundary. Could see some
thunderstorm development with this boundary as it continues south
and intercepts the dryline.

Upper level flow will be from the west the rest of today through
tomorrow afternoon as a ridge builds overhead due to a trough
pushing over the western CONUS. Surface southerly flow will keep
dewpoints in the 50s to 60s for most of the region allowing the
dryline to set up over western South Plains. Low level convergence
ahead of the dryline should aid in thunderstorm initiation over
the South Plains later this afternoon. Current satellite imagery
shows some small CU beginning to develop over portions of the
South Plains along the dryline. Any thunderstorms that develop are
expected to expand as they move eastward through the evening.
Model soundings indicate CAPE values of 2500-3000 J/kg across
most of the region through the evening therefore, expect scattered
severe thunderstorms. Very large hail up to softball size and
strong wind gusts up to 70 mph are expected with any severe
thunderstorms that develop. A tornado or two are also possible,
especially near the outflow boundary. Could see some heavy
rainfall and areas of flooding with PWAT values up to 1.25".

Thunderstorm chances will move out of the east overnight as the
upper ridging builds overhead and will suppress precipitation
through the afternoon. Low stratus will fill in over most of the
region early tomorrow morning. Patchy fog is also possible for
areas on the Caprock. The low clouds and fog are expected to clear
out late in the morning. A front will push into the region
tomorrow late afternoon through early evening and stall over
northern portions of the region. Storm chances return later
tomorrow afternoon following the front. Severe thunderstorm
thunderstorms are expected tomorrow as soundings show CAPE values
over 3000 J/kg.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 217 PM CDT Thu Apr 24 2025

Rare for our office, we're genuinely struggling to find a break
in rain chances through the middle of next week. This is thanks to
unsettled SW flow parked atop a plume of gulf moisture residing
over much of W TX. Add to this a pair of cold fronts (one arriving
Friday and lingering into Saturday with another expected Tuesday),
a persistent dryline and we'll have sufficient low-level forcing
available. Capping concerns are moot until Sunday at which point
stronger SW flow ahead of an upper low lifting across the Central
Rockies will deliver a warmer EML which may serve to keep any
dryline convection more isolated. A trailing upper impulse over
the Desert Southwest by Tuesday looks to erode this capping while
the second cold front around this time aids in broader PoPs that
continue through Wednesday as the trough ejects over W TX. Few
changes to NBM were needed for Sun-Wed.

The big story in the extended is the threat for heavy rain and
flooding beginning Friday night and continuing through Saturday
morning as we expect a cold front to stall or move very slowly
south over the CWA while intercepting a rich plume of PWATs
pushing 1.6", or nearly 300 percent of normal which alone raises
eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich
moisture orthogonally to the W-E front and the stage appears
primed for training convection with heavy rain and flooding at
times. Where this band of heaviest rain (potentially up to several
inches) sets up will hinge on the strength and location of
convective outflows, so opted to keep heavy rain mention very
broad in scope until Saturday afternoon at which time the LLJ
component subsides which should spur a downturn in PoPs. The
remnant front is still progged to retreat north and out of our
area as a warm front by the evening, so only low PoPs appear
warranted overnight in its wake.

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Thu Apr 24 2025

TSRA will continue to be possible at all terminals through the
evening. VCTS is currently observed at PVW and LBB with this
activity being generally east of the terminals and will be well
east of the terminals after 03Z. CDS should be clear of TSRA by
05Z. The next forecast uncertainty will be with low CIGs during
the overnight hours through late morning. There are some
indications that IFR CIGs could affect the terminals, but
uncertainty is too low to put in the TAFs at this time.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...10
LONG TERM....93
AVIATION...51
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
403 PM CDT Thu Apr 24 2025

TXZ021>044-252115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
403 PM CDT Thu Apr 24 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

A Tornado Watch is in effect through 11 PM this evening for the
Rolling Plains, the far southeastern Texas Panhandle, and the
eastern South Plains.

A Severe Thunderstorm Watch is in effect through 10 PM this evening
for the western South Plains.

Scattered thunderstorms will develop across the region this afternoon.
These storms will then expand in coverage as they move to the east
through the evening hours. Some severe storms are likely and will be
capable of producing large hail up to softball size and damaging wind
gusts up to 70 mph. Additionally, a few tornadoes are possible along
with flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Friday through Wednesday. Heavy rain
and flooding are possible Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 24, 7:12 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
712 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             7 ESE South Plains      34.19N 101.19W
04/24/2025  E4.00 Inch       Floyd              TX   Public

&&

JWJ
Local storm report, Apr 24, 7:18 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
718 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tornado          9 SW Flomot             34.13N 101.08W
04/24/2025                   Floyd              TX   Public

            Multiple public and spotter reports.

&&

JWJ
Local storm report, Apr 24, 7:29 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
729 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     Hail             9 SSW Flomot            34.11N 101.06W
04/24/2025  M5.20 Inch       Floyd              TX   Public

            Via X...measured with calipers. Exact
            location estimated with radar.

&&

JWJ
Local storm report, Apr 24, 7:31 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
731 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             10 ESE South Plains     34.15N 101.15W
04/24/2025  M4.50 Inch       Floyd              TX   Public

            Via X ...tape measured.

&&

JWJ
Local storm report, Apr 24, 7:40 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
740 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tornado          10 S Ralls              33.53N 101.38W
04/24/2025                   Crosby             TX   Law Enforcement

            Short lived tornado. Crosby SO.

&&
Local storm report, Apr 24, 8:06 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
806 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     Tornado          4 W Roaring Springs     33.90N 100.93W
04/24/2025                   Motley             TX   Law Enforcement

            Brief tornado observed.

0744 PM     Flood            1 NE Crosbyton          33.66N 101.23W
04/24/2025                   Crosby             TX   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:01 PM CDTSevere Thunderstorm WarningLUBCrosby59 min
Apr 24, 7:11 PM CDTTornado WarningLUBFloyd, Motley34 min
Apr 24, 7:41 PM CDTTornado WarningLUBFloyd, Motley34 min
Apr 24, 7:41 PM CDTTornado WarningLUBCrosby34 min
Apr 24, 7:58 PM CDTFlash Flood WarningLUBCrosby3 hr
Apr 24, 8:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn39 min
Apr 24, 8:13 PM CDTTornado WarningLUBDickens, Motley47 min
Apr 24, 8:22 PM CDTAreal Flood AdvisoryLUBMotley32 min
Apr 24, 8:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBCrosby, Dickens, Garza, Kent65 min
Apr 24, 8:51 PM CDTTornado Warning Tornado observedLUBCrosby, Garza, Kent24 min
Apr 24, 8:54 PM CDTFlash Flood WarningLUBMotley2 hr
Apr 24, 8:58 PM CDTTornado WarningLUBDickens, Motley23 min
Apr 24, 9:06 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens37 min
Apr 24, 9:10 PM CDTTornado WarningLUBGarza, Kent35 min
Apr 24, 9:27 PM CDTFlash Flood WarningLUBGarza, Kent3 hr
Apr 24, 9:40 PM CDTTornado WarningLUBCrosby, Dickens, Garza, Kent35 min
Apr 24, 10:10 PM CDTTornado WarningLUBGarza, Kent35 min
Apr 25, 12:50 PM CDTFlood WatchLUBBriscoe, Castro, Childress, Cottle, Crosby, Dickens and 14 more27 hr
Apr 25, 2:24 PM CDTSevere Thunderstorm WarningLUBBailey66 min
Apr 25, 3:21 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb54 min
Apr 25, 3:58 PM CDTTornado WarningLUBBailey, Hockley, Lamb32 min
Apr 25, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb47 min
Apr 25, 4:30 PM CDTTornado WarningLUBBailey, Lamb30 min
Apr 25, 4:37 PM CDTAreal Flood AdvisoryLUBLamb40 min
Apr 25, 4:58 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBHockley, Lamb62 min
Apr 25, 5:03 PM CDTFlash Flood WarningLUBLamb2 hr
Apr 25, 5:04 PM CDTTornado WarningLUBHockley, Lamb26 min
Apr 25, 5:30 PM CDTTornado WarningLUBHockley, Lamb30 min
Apr 25, 5:54 PM CDTAreal Flood AdvisoryLUBHockley, Lubbock65 min
Apr 25, 6:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lamb, Lubbock60 min
Apr 25, 6:44 PM CDTFlash Flood WarningLUBHockley2 hr
Apr 25, 6:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock62 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.